MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER; VENTRICULAR (ASSISST) BYPASS
Model Number 1425US
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a patient¿s ac adapter did not provide power to the controller after having been dropped.The event was not associated with any controller alarms or pump stop events.The event was also not associated with any patient consequence and did not require medical intervention.The ac adapter was exchanged with no reported patient consequence.The site has returned the ac adapter to the manufacturer.
 
Additional Manufacturer Narrative
The controller ac adapter was returned for evaluation.Failure analysis of the returned device revealed that the controller ac adapter passed visual examination and functional testing.The device was able to adequately provide power to a test controller.As a result, the reported event could not be confirmed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a patient¿s controller ac adapter did not provide power to the controller after having been dropped.The event was not associated with any controller alarms or pump stop events.The event did not require medical intervention.The controller ac adapter was exchanged.No patient complications have been reported as a result of this event.On (b)(6) 2018 it was reported that a patient¿s controller ac adapter did not provide power to the controller after having been dropped.The event was not associated with any controller alarms or pump stop events.The controller ac adapter was exchanged.No patient complications have been reported as a result of this event.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7133294
Report Number3007042319-2017-05289
Device Sequence Number1119506
Product Code DSQ
UDI-Device Identifier00888707000307
UDI-Public010088870700030711170316
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1425US
Device Catalogue Number1425US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight61